Iowa, 2009Heavy Snow in Iowa, December 7 to 9, 2009
December 7 to 9, 2009 · NWS DMX · 44 events in 44 counties and zones
S. the surface low reached Kansas during the morning of the 8th, eastern Kansas by evening, and tracked to northern Illinois before sunrise on the 8th.
Every event with a place to put it; 44 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $430,000
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense low pressure system moved into southern California during the afternoon and evening of the 7th, then tracked northeast across the central U.S. the surface low reached Kansas during the morning of the 8th, eastern Kansas by evening, and tracked to northern Illinois before sunrise on the 8th. The storm intensified rapidly, reaching 975 mb by the afternoon of the 9th as it crossed Lower Michigan. Snow broke out across Iowa during the overnight hours of the 7th into the early morning hours of the 8th. The snow continued through the day on the 8th. Northeast winds of 15 to 25 MPH caused drifting snow through the day and into the evening. Snowfall reached an inch per hour at times during several heavier waves of snowfall during the afternoon and evening of the 8th. A broad band of 8 to 16 inch snowfall totals were reported across much of the northwest two thirds of the state. There were isolated reports of thundersnow over southwest into central Iowa. Some of the heavier snowfall totals included 20 inches in Sac County at Schaller, 16.2 inches in Adams County at Corning, 16 inches in Cass County at Atlantic, 15.7 inches at the Des Moines Airport, and 15.3 inches in Windsor Heights, both in Polk County. The entire CWA received at least 4-6 inches from the storm over a 36 hour period. In terms of snowfall across the state, this storm produced the greatest snowfall /10.2 inches average/ of any storm since 1971. The snow became mixed with freezing rain and ice pellets over the southeast third of the state, and even turned to all freezing rain for a few hours southeast of a Lamoni to Ottumwa line. Ice accrual was generally under one tenth of an inch. Road conditions became hazardous with most businesses and schools closing by the early to mid afternoon hours of the 8th due to the poor conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Dec 7, 7:37 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 7, 7:37 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CST MON DEC 7 2009
.SHORT TERM /TONIGHT/...
STRONG SHORTWAVE ROUNDING THE BASE OF THE LARGE POSITIVE TILT
LONGWAVE TROUGH OVER THE WRN CONUS WILL MOVE OVER THE SRN ROCKIES
TONIGHT. PLUME OF MOISTURE ALREADY BEING ADVECTED NORTHWARD AHEAD OF
THIS SYSTEM ACROSS THE CENTRAL PLAINS. THETA-E ADVECTION AND
ISENTROPIC LIFT MOVE NORTH OVER IOWA...BUT OVERALL FORCING IS WEAK
THROUGH 12Z. MODEL SOUNDINGS QUICKLY SATURATE SW TO NE AFTER
MIDNIGHT...SO EXPECT LIGHT SNOW TO BEGIN FALLING DURING THIS TIME
FRAME. ACCUMULATIONS BY MORNING WILL ONLY BE AN INCH OR SO SOUTHWEST
TO A TRACE NORTHEAST.
.LONG TERM /TUESDAY THROUGH MONDAY/...
FORECAST REMAINS FOCUSED ON MAJOR WINTER STORM TO IMPACT THE STATE
BEGINNING LATE TONIGHT AND LASTING THROUGH WEDNESDAY. MODELS HAVE
BEEN IN VERY GOOD AGREEMENT WITH TIMING AND PLACEMENT OF SNOW
DEVELOPMENT THROUGHOUT THE DAY TUESDAY INTO TUESDAY NIGHT.
THEN...WINDS INCREASE LATE TUESDAY NIGHT AND MUCH OF THE DAY
WEDNESDAY.
VERY GOOD ISENTROPIC LIFT AHEAD OF THE LOW WITH ABUNDANT MOISTURE
AVAILABLE. BUFKIT SOUNDINGS/CROSS SECTION DEPICTING A LONG TIME
PERIOD OF WEAK OMEGA WITH RH VALUES ABOVE 90 PERCENT FOR MOST OF
TUESDAY AND TUESDAY EVENING...BUT NOT AN IMPRESSIVE BULLS-EYE.
GFS/NAM DEPICTING SOME WEAK ELEVATED CAPE BY 00Z WEDNESDAY DURING
THE HEIGHT OF THE OMEGA FIELD LATE TUESDAY AFTERNOON. CROSS
SECTIONS OF SATURATED THETA-E AND EPV SHOWING WEAK SIGNAL OF CSI
RELEASE DURING THE SAME TIME FRAME...SO CANNOT RULE OUT THE
POTENTIAL FOR SOME ISOLATED CONVECTIVE ELEMENTS LATE TUESDAY
AFTERNOON/EARLY TUESDAY NIGHT. EVEN WITHOUT THIS CONVECTIVE
ELEMENT...THE 18-24 HOURS OF SNOWFALL WILL LEAD TO 8-12 INCHES BY
LATE TUESDAY NIGHT. SNOWFALL RATIOS RANGE FROM 10-1 TO 15-1
...WITH THE LOWEST RATIO ACROSS SOUTHERN IOWA. HOWEVER THE
GREATEST QPF IS ACROSS SOUTHERN IOWA...SO A LARGE SWATH OF THE
HEAVY SNOW IS ANTICIPATED ACROSS MUCH OF THE CWA. THE LATEST ECMWF
HAS A CLOSED 500MB LOW PRESSURE BY 00Z WED AND CONTINUES TO DEEPEN
TOWARD WEDNESDAY MORNING...WITH A SURFACE LOW PROJECTED DOWN BELOW
980MB. BUFR SOUNDINGS SHOWING MIXING LAYER TO AROUND 900MB...WITH
WINDS INCREASING OVERNIGHT INTO WEDNESDAY. 40-45KTS WINDS AT THE
TOP OF THE MIXING LAYER SO POTENTIALLY MIXING DOWN TO 50MPH WINDS
OR GREATER BY WEDNESDAY MORNING. PRESSURE GRADIENT DIFFERENCE IS
ABOUT 25 TO 28 MB BY WEDNESDAY MORNING FROM EAST TO WEST ACROSS
THE STATE...SO WITH THE AMOUNT AND TYPE OF SNOW ANTICIPATED DURING
THE DAY TUESDAY INTO TUESDAY NIGHT...THE POTENTIAL FOR BLIZZARD
CONDITIONS EXIST LATE TUESDAY NIGHT INTO WEDNESDAY.
HIGH PRESSURE DOMINATES THE EXTENDED PERIOD...WITH VERY COLD AIR
MASS IN PLACE BY THURSDAY AND FRIDAY. SOME BELOW ZERO TEMPERATURES
ARE EXPECTED BY THURSDAY MORNING AND MAYBE EVEN FRIDAY MORNING
WITH THE FRESH SNOW PACK. NO MAJOR CHANGES TO THE EXTENDED.
&&
.AVIATION...
08/00Z...VFR WITH AREAS OF MVFR CONDS PREVAIL THIS EVE...BUT EXPECT
THAT TO CHANGE QUICKLY. SEVERAL WEAK IMPULSES WILL LIFT NEWD WITH
ENTIRE STATE GOING MVFR BY MIDN WITH ST AND SOME -SN. DTRTG CONDS
THRU THE DAY TUE WITH LIFR CONDS OVERSPREADING THE AREA AS THE DRY
PROGRESSES. PCPN WILL BE SNOW FOR THE MOST PART...BUT SOME PL MAY
MIX IN IN THE KOTM AREA BY LATE AFTN.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM TUESDAY TO NOON CST WEDNESDAY FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-
CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-
DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-
MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-
STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-
WORTH-WRIGHT.
BLIZZARD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-
CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-
DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-
MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-
STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-
WORTH-WRIGHT.
&&
SHORT TERM...MOYER
LONG TERM...PODRAZIK
AVIATION...MOYER
Hazardous weather outlook, Dec 7, 3:59 PM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CST MON DEC 7 2009
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-081200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
359 PM CST MON DEC 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW IS EXPECTED TO SPREAD INTO SOUTHERN AND CENTRAL IOWA LATE
TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR THE ENTIRE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN INTENSE WINTER STORM SYSTEM WILL AFFECT ALL OF CENTRAL IOWA
FROM TUESDAY INTO WEDNESDAY. POTENTIALLY DANGEROUS CONDITIONS ARE
FORECAST FROM HEAVY SNOW AND VERY STRONG WINDS. BLIZZARD
CONDITIONS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY. A WINTER
STORM WARNING AND A BLIZZARD WATCH ARE IN EFFECT FOR THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL AND OTHER WINTER WEATHER IMPACTS
WOULD BE GREATLY APPRECIATED FROM TONIGHT INTO WEDNESDAY.
Heavy Snow, Taylor
- When
- December 7, 11:00 PM CST to December 9, 4:00 AM CST
- Where
- Taylor forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.737, -94.696 (the zone’s center; the record gives no point)
Heavy Snow, Ringgold
- When
- December 7, 11:00 PM CST to December 9, 4:00 AM CST
- Where
- Ringgold forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.735, -94.244 (the zone’s center; the record gives no point)
Heavy Snow, Adams
- When
- December 7, 11:00 PM CST to December 9, 4:00 AM CST
- Where
- Adams forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.029, -94.699 (the zone’s center; the record gives no point)
Heavy Snow, Union
- When
- December 7, 11:00 PM CST to December 9, 4:00 AM CST
- Where
- Union forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.028, -94.242 (the zone’s center; the record gives no point)
Heavy Snow, Cass
- When
- December 7, 11:00 PM CST to December 9, 4:00 AM CST
- Where
- Cass forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.332, -94.928 (the zone’s center; the record gives no point)
Heavy Snow, Adair
- When
- December 7, 11:00 PM CST to December 9, 4:00 AM CST
- Where
- Adair forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.331, -94.471 (the zone’s center; the record gives no point)
Heavy Snow, Audubon
- When
- December 7, 11:00 PM CST to December 9, 4:00 AM CST
- Where
- Audubon forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.685, -94.906 (the zone’s center; the record gives no point)
Heavy Snow, Guthrie
- When
- December 7, 11:00 PM CST to December 9, 4:00 AM CST
- Where
- Guthrie forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.684, -94.501 (the zone’s center; the record gives no point)
Heavy Snow, Decatur
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Decatur forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.738, -93.786 (the zone’s center; the record gives no point)
Heavy Snow, Wayne
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Wayne forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -93.327 (the zone’s center; the record gives no point)
Heavy Snow, Clarke
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Clarke forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.029, -93.785 (the zone’s center; the record gives no point)
Heavy Snow, Lucas
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Lucas forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.029, -93.328 (the zone’s center; the record gives no point)
Heavy Snow, Madison
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Madison forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.331, -94.016 (the zone’s center; the record gives no point)
Heavy Snow, Warren
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Warren forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.334, -93.561 (the zone’s center; the record gives no point)
Heavy Snow, Marion
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Marion forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
Heavy Snow, Dallas
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Dallas forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.685, -94.040 (the zone’s center; the record gives no point)
Heavy Snow, Polk
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Polk forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.686, -93.573 (the zone’s center; the record gives no point)
Heavy Snow, Jasper
- When
- December 7, 11:00 PM CST to December 9, 6:00 AM CST
- Where
- Jasper forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
Heavy Snow, Crawford
- When
- December 8, 2:00 AM CST to December 9, 4:00 AM CST
- Where
- Crawford forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
Heavy Snow, Carroll
- When
- December 8, 2:00 AM CST to December 9, 4:00 AM CST
- Where
- Carroll forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
Heavy Snow, Greene
- When
- December 8, 2:00 AM CST to December 9, 4:00 AM CST
- Where
- Greene forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
Heavy Snow, Sac
- When
- December 8, 2:00 AM CST to December 9, 4:00 AM CST
- Where
- Sac forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
Heavy Snow, Calhoun
- When
- December 8, 2:00 AM CST to December 9, 4:00 AM CST
- Where
- Calhoun forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
Heavy Snow, Webster
- When
- December 8, 2:00 AM CST to December 9, 4:00 AM CST
- Where
- Webster forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
Heavy Snow, Pocahontas
- When
- December 8, 2:00 AM CST to December 9, 4:00 AM CST
- Where
- Pocahontas forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
Heavy Snow, Humboldt
- When
- December 8, 2:00 AM CST to December 9, 4:00 AM CST
- Where
- Humboldt forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.777, -94.207 (the zone’s center; the record gives no point)
Heavy Snow, Boone
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Boone forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.037, -93.932 (the zone’s center; the record gives no point)
Heavy Snow, Story
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Story forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.036, -93.465 (the zone’s center; the record gives no point)
Heavy Snow, Marshall
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Marshall forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
Heavy Snow, Hamilton
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Hamilton forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
Heavy Snow, Hardin
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Hardin forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.384, -93.240 (the zone’s center; the record gives no point)
Heavy Snow, Grundy
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Grundy forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.402, -92.791 (the zone’s center; the record gives no point)
Heavy Snow, Black Hawk
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Black Hawk forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.470, -92.309 (the zone’s center; the record gives no point)
Heavy Snow, Wright
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Wright forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.733, -93.735 (the zone’s center; the record gives no point)
Heavy Snow, Franklin
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Franklin forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.733, -93.262 (the zone’s center; the record gives no point)
Heavy Snow, Butler
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Butler forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.732, -92.790 (the zone’s center; the record gives no point)
Heavy Snow, Bremer
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Bremer forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.775, -92.318 (the zone’s center; the record gives no point)
Heavy Snow, Tama
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Tama forecast zone
- Property damage
- $10,000
- Reported by
- Unknown
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
Heavy Snow, Poweshiek
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Poweshiek forecast zone
- Reported by
- Unknown
- Coordinates
- 41.686, -92.531 (the zone’s center; the record gives no point)
Heavy Snow, Kossuth
- When
- December 8, 2:00 AM CST to December 9, 6:00 AM CST
- Where
- Kossuth forecast zone
- Property damage
- $10,000
- Reported by
- Unknown
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
Heavy Snow, Hancock
- When
- December 8, 4:00 AM CST to December 9, 6:00 AM CST
- Where
- Hancock forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.082, -93.734 (the zone’s center; the record gives no point)
Heavy Snow, Cerro Gordo
- When
- December 8, 4:00 AM CST to December 9, 6:00 AM CST
- Where
- Cerro Gordo forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.082, -93.261 (the zone’s center; the record gives no point)
Heavy Snow, Winnebago
- When
- December 8, 4:00 AM CST to December 9, 6:00 AM CST
- Where
- Winnebago forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.378, -93.734 (the zone’s center; the record gives no point)
Heavy Snow, Worth
- When
- December 8, 4:00 AM CST to December 9, 6:00 AM CST
- Where
- Worth forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.377, -93.261 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Nebraska, December 7 to 9, 20093 deaths · 60 events
- Blizzard and Heavy Snow in Arizona, December 7 to 8, 20092 deaths · 10 injured · $435,000 · 68 kt wind · 19 events
- High Wind and Winter Weather in Texas, December 7 to 8, 200922 injured · $2.0 million · 63 kt wind · 29 events
- Winter Weather in Texas, December 7, 20091 death · 10 events
- Winter Weather in New York, December 7, 20091 death · $7,000 · 1 event
- Flash Flooding and Flood in Louisiana, December 7 to 8, 2009$2.0 million · 6 events
- Blizzard and Winter Storm in Arizona, December 7 to 8, 2009$1.2 million · 65 kt wind · 10 events
- Damaging Winds and Strong Wind in Arizona, December 7, 2009$385,000 · 70 kt wind · 12 events
- Heavy Snow and High Wind in California, December 7 to 8, 2009$140,000 · 63 kt wind · 10 events
- Winter Storm in Nebraska, December 7 to 9, 200924 events
- Winter Storm in Iowa, December 7 to 9, 200921 events
- Blizzard in Missouri, December 7 to 9, 200917 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198612, 198613, 198614, 198615, 198616, 198617, 198618, 198619, 198620, 198621, 198622, 198623, 198624, 198625, 198626, 198627, 198628, 198629, 198630, 198631, 198632, 198633, 198634, 198635, 198636, 198637, 198638, 198639, 198640, 198641, 198642, 198643, 198644, 198645, 198646, 198647, 198648, 203588, 203590, 203770, and more.